Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 110, NWS Nashville, TN

June 12, 2004Cumberland County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 2004, 2:32 PM CDT for Cumberland County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 2:32 PM CDT (19:32 UTC)
Expired
Jun 12, 2004, 3:15 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cumberland County, TN

The radar

The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1896 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS54 KOHX 121932
SVRBNA
TNC035-122015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
232 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN TENNESSEE

* UNTIL 315 PM CDT

* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF PLEASANT HILL...OR 12
  MILES EAST OF SPARTA...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE TANSI AROUND 250 PM CDT
  CROSSVILLE AROUND 255 PM CDT
  CRAB ORCHARD AROUND 315 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3599 8532 3581 8533 3576 8474 3601 8474

$$
END/JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 12, 2:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SAT JUN 12 2004

.DISCUSSION...
CURRENT...RADAR PEPPERED WITH HIT/MISS SHRA/TSTMS THIS AFTERNOON.
AN OUTFLOW BOUNDARY HAS EDGED INTO NORTHERN COUNTIES PROMPTING A
WATCH. A FEW WARNINGS HAVE BEEN ISSUED. MUGGY DAY W/ TEMPS IN 80S
AND DEWPOINTS IN UPPER 60S TO MID 70S.

NEXT SEVERAL DAYS WILL SEE A REPEAT OF SCATTERED AFTERNOON AND EVE
SUMMER-LIKE CONVECTION. GETTING TO BE TIME OF YEAR WHEN MODEL QPF
GUIDANCE PRETTY MUCH USELESS. MUCH WILL DEPEND ON MESOSCALE FEATURES
(DIABTIC HEATING...MOISTURE POOLING...AND THE LIKE) AS FRONTAL
SYSTEM TO N WILL STAY PUT. COULD SEE ANOTHER OUTFLOW BOUNDARY GET
DOWN HERE AS WELL. IN ANY EVENT...AIR MASS TSTMS WILL BE AROUND FOR
A WHILE AS ATMOSPHERE JUICED UP AND UNSTABLE.

AS FOR TEMPS...WENT ON WARM SIDE...NEAR PERSISTENCE.

BNA BB 74/90/73/90 3434
CKV BB 74/90/73/90 3434
CSV BB 68/84/67/84 3434
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
SEVERE TSTM WATCH ALL COUNTIES UNTIL 7 PM.
&&

MAG
Hazardous weather outlook, Jun 12, 5:30 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT JUN 12 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR,
ALTHOUGH THE BULK OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EVERY DAY
THROUGH TUESDAY, THEN AGAIN LATER IN THE WEEK. ALTHOUGH WIDESPREAD
HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW
STORMS MAY DEVELOP INTO SEVERE WEATHER PRODUCERS DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND
EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS
IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:37 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam, Smith38 min
Jun 12, 1:15 PM CDTSevere Thunderstorm WarningOHXWayne45 min
Jun 12, 1:47 PM CDTSevere Thunderstorm WarningOHXStewart43 min
Jun 12, 2:02 PM CDTSevere Thunderstorm WarningOHXRobertson28 min
Jun 12, 2:12 PM CDTSevere Thunderstorm WarningOHXDavidson48 min
Jun 12, 2:16 PM CDTSevere Thunderstorm WarningOHXSumner44 min
Jun 12, 2:29 PM CDTSevere Thunderstorm WarningOHXWilson61 min
Jun 12, 2:53 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson37 min
Jun 12, 2:57 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale48 min
Jun 12, 3:02 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford43 min
Jun 12, 3:08 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith, White52 min
Jun 12, 3:14 PM CDTSevere Thunderstorm WarningOHXDickson, Humphreys61 min
Jun 12, 3:28 PM CDTSevere Thunderstorm WarningOHXSmith47 min
Jun 12, 3:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson53 min
Jun 12, 3:49 PM CDTSevere Thunderstorm WarningOHXCheatham41 min
Jun 12, 4:06 PM CDTSevere Thunderstorm WarningOHXDavidson49 min
Jun 12, 4:09 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett51 min
Jun 12, 4:25 PM CDTSevere Thunderstorm WarningOHXFentress65 min
Jun 12, 4:41 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren54 min
Jun 12, 5:06 PM CDTSevere Thunderstorm WarningOHXBenton39 min
Jun 12, 5:23 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart37 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall60 min
Jun 12, 5:53 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Montgomery52 min
Jun 12, 6:01 PM CDTSevere Thunderstorm WarningOHXGiles39 min
Jun 12, 6:27 PM CDTSevere Thunderstorm WarningOHXPerry53 min
Jun 12, 6:57 PM CDTSevere Thunderstorm WarningOHXHickman48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.